North Dakota, 2005

Hail in North Dakota, July 21, 2005

July 21, 2005 · NWS BIS · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before the first event at Jul 21, 3:10 AM CST, 4 hours 5 minutes earlier.

Area forecast discussion, Jul 21, 3:10 AM CST, 4 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
410 AM CDT THU JUL 21 2005

.SHORT TERM...TODAY THROUGH SATURDAY NIGHT
SURFACE TROUGH OVER CENTRAL MONTANA/WYOMING IS PROGGED TO MOVE EAST
TO THE WESTERN BORDERS OF THE DAKOTAS BY 18Z...A SLOWER PROGRESSION
THAN YESTERDAYS MODEL RUNS. THUS WILL MAKE A CHANGE IN THE
FORECASTED WINDS TODAY AS WELL AS INTRODUCE PRECIP CHANCES TO THE
WESTERN COUNTIES THIS AFTERNOON. THE TROUGH WILL BE THE FOCUS OF
THUNDERSTORM INITIATION...WITH PLENTY OF LOW LEVEL MOISTURE
AVAILABLE AS DEWPOINTS INCREASE AHEAD OF THE TROUGH. CAPE VALUES
INCREASE TO 500 TO OVER 1000 THIS AFTERNOON ACROSS THE WHOLE
FORECAST AREA. HAVE MENTIONED POSSIBLY SEVERE WORDING AS PER
PREVIOUS FORECAST...BUT NOW INCLUDES THE WESTERN COUNTIES AS WELL.
THE TROUGH IS PROGGED TO REMAIN IN THE CENTRAL DAKOTAS THIS EVENING
AND MOVE SLOWLY EAST AND WEAKEN OVERNIGHT.

FRIDAY WILL SEE ANOTHER LOW DEVELOPING IN THE LEE OF THE ROCKIES
WITH STRONG SOUTHEAST WINDS OVER THE DAKOTAS AND KEEPING DEWPOINTS
INTO THE 60S. THIS LOW/TROUGH IS FORECAST TO APPROACH THE WESTERN
BORDER OF THE DAKOTAS AFTER MIDNIGHT FRIDAY NIGHT AND MOVING INTO
CENTRAL NORTH DAKOTA BY DAYBREAK ON SATURDAY. PLENTY OF LOW LEVEL
MOISTURE AND CAPE TO WORK WITH...AND EXPECT A LATE FRIDAY
NIGHT/EARLY SATURDAY MORNING ROUND OF THUNDERSTORMS...SOME
SEVERE...FOR THE WHOLE FORECAST AREA. THE TIMING OF THE MOVEMENT OF
THE TROUGH IS KEY FOR TIMING OF PRECIPITATION.

.LONG TERM...SUNDAY THROUGH THURSDAY.
AN UPPER LEVEL TROUGH AND SURFACE LOW WILL MOVE ACROSS THE STATE ON
LATE SUNDAY AND MONDAY...WITH GOOD UPPER LEVEL DIFLUENCE AND
SURFACE MOISTURE ADVECTION.  WILL KEEP A CHANCE OF TSTMS IN THE
FORECAST BEGINNING SATURDAY AFTERNOON THROUGH MONDAY EVENING.  THE
TROUGH DEEPENS AS IT MOVES EAST MONDAY NIGHT AS STRONG RIDGE
DEVELOPS OVER THE WEST COAST...PUTTING ND IN A DRY NORTHWEST FLOW
ALOFT WITH TEMPS GENERALLY AT OR BELOW NORMAL. LITTLE CHANGE TO
ONGOING FORECAST AND ADDED A DRY AND SEASONABLE DAY 8 TO PACKAGE.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

VINING/WETZEL
Hazardous weather outlook, Jul 21, 4:08 AM CST, 3 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
508 AM CDT THU JUL 21 2005

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-221006-
ADAMS-BILLINGS-BOTTINEAU-BOWMAN-BURKE-BURLEIGH-DICKEY-DIVIDE-DUNN-
EMMONS-FOSTER-GOLDEN VALLEY-GRANT-HETTINGER-KIDDER-LA MOURE-LOGAN-
MCHENRY-MCINTOSH-MCKENZIE-MCLEAN-MERCER-MORTON-MOUNTRAIL-OLIVER-
PIERCE-RENVILLE-ROLETTE-SHERIDAN-SIOUX-SLOPE-STARK-STUTSMAN-WARD-
WELLS-WILLIAMS-
INCLUDING THE CITIES OF...WILLISTON...MINOT...JAMESTOWN...
DICKINSON...CROSBY...BOWMAN...BOTTINEAU...BISMARCK...MANDAN...
WATFORD CITY...WASHBURN...STANLEY...RUGBY...MOTT...MEDORA...LINTON...
HETTINGER...HARVEY...ELLENDALE...CARRINGTON...BEULAH...BELCOURT...
BEACH AND ASHLEY
508 AM CDT THU JUL 21 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL NORTH
DAKOTA.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS...SOME
SEVERE WITH DAMAGING WIND AND HAIL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A CHANCE OF THUNDERSTORMS...SOME SEVERE... FRIDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

VINING

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Williams

When
July 21, 7:15 AM CST to 7:16 AM CST
Where
Williams County, 15 mi NNE of Williston
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
48.350, -103.500

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in North Dakota in 2005Every state in 2005This day in weather historyWarnings in North Dakota, July 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5465783.